Thunderstorm Wind, Bradford
- When
- May 22, 6:35 PM EST
- Where
- Bradford County, 0.69 mi N of Canton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.660, -76.850
Trees were blown down.
A warm front lifted north of the area during the late morning into the evening hours of Wednesday, May 22nd 2013. This front resulted in a cluster of storms that produced large hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A warm front lifted north of the area during the late morning into the evening hours of Wednesday, May 22nd 2013. This front resulted in a cluster of storms that produced large hail and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 22, 2:54 PM EST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 354 PM EDT WED MAY 22 2013 .SYNOPSIS... A WARM AND HUMID AIRMASS WILL OVER THE REGION THROUGH TONIGHT WILL FUEL SHOWERS AND THUNDERSTORMS WITH SOME SEVERE STORMS POSSIBLE. A COLD FRONT WILL APPROACH THE AREA TOMORROW WITH SHOWERS LIKELY AND THE CHANCE FOR MORE THUNDERSTORMS. LIGHT SHOWERS OR RAIN IS POSSIBLE FRIDAY MORNING WITH COOLER TEMPERATURES INTO SATURDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 330 PM UPDATE... AREA OF TSTMS THAT MOVED THROUGH MIDDAY TODAY CREATED A LITTLE MESO HIGH AND SUBSIDANCE WHICH ALLOWED GOOD SUNSHINE OVER NE PA AND CENTRAL NY. TEMPERATURES SOARED INTO THE UPR 80S IN THE WYOMING VALLEY AND NW UP THROUGH BRADFORD AND THE CHEMUNG RIVER VALLEY. GOOD MIXING IN THIS AREA DROPPED DEW PTS INTO THE MID AND UPR 50S. CU FIELD IS STARTING TO GROW OVER OUR WRN AREA AND THE RADAR IS STARTING TO PICK UP NEW SHOWER DEVELOPMENT. INSTABILITY AND SHEAR ARE FAVORABLE FOR THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL LATE THIS AFTERNOON AND EVENING HENCE ANOTHER WATCH HAS BEEN ISSUED. MESO MODELS INDICATE A THIRD ROUND OF SHOWERS AND THUNDERSTORMS MAY MOVE THROUGH AFTER MIDNIGHT TONIGHT. DEW POINTS WILL REBOUND INTO THE EVENING HOURS AND TEMPERATURES WILL NOTICEABLY DROP WITH SHOWERS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... 330 PM UPDATE... COLD FRONT WILL MOVE THROUGH THE REGION THURS AFTERNOON AND EVENING. SHOWERS ARE LIKELY THURS AND THERE IS A CHANCE FOR THUNDERSTORMS. CLOUD COVER IS EXPECTED TO DECREASE THE INSTABILITY AND CHANCE FOR SEVERE WEATHER BUT NOT TOTALLY NEGATE IT AS THERE WILL STILL BE SOME GOOD SHEAR AND FRONT TO TRIGGER THINGS. ON THE BACK SIDE OF THE FRONT...LINGERING SHOWERS ARE POSSIBLE INTO FRIDAY MORNING. NORTHERLY FLOW ACROSS THE LAKES WILL AKE STRATOCU AND LIGHT SHOWERS OR SPRINKLES TO HOLD IN OVER CETRAL NY ON FRIDAY. TEMPERATURES WILL BE NOTICEABLY COOLER FRIDAY AND SATURDAY. SOME STRATOCU AGAIN SATURDAY GIVING MOSTLY TO PARTLY SUNNY SKIES WITH TEMPERATURES REMAINING COOL. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... PD BEGINS WITH A LRG AND COOL CANADIAN HP BLDG INTO THE AREA IN THE WAKE OF A DEEP LOW OVER NEW ENG. H8 TEMPS DROP TO NEAR 0C BY SUN MRNG WITH THE PSBLTY OF SOME LEFTOVER PCPN IN THE ERN ZONES. REMAINDER OF THE PD SHOWS THE HIPRES BLDG IN AND WITH MODIFYING TEMPS.LTL TO NO CHANCE OF PCPN AFT SUN MRNG. GRNLY FLWD HPC GUID FOR THE PD...ALTHOUGH DID LWR THE TEMPS A BIT TO BE CLSR TO THE MEX GUID. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... CONV DVLPD OVER THE CNTR OF THE FCST AREA BUT IS MVG AWAY FROM THE TAF SITES. SHRT TERM MODELS SHOW A BRK IN THE ACTION FLWD BY SOME CONV LTR IN THE PD AS ANOTHER WV PASSES. BEGAIN THE TAF PD WITH VFR CONDS AND ADDED TEMPO FOR CONV LTR IN THE DAY. COLD FNT WILL APPROACH FOR LATE IN THE PD SO HAVE FCST A CHANCE OF SHWRS AFT 12Z WITH MVFR CONDS. WITH WILL GNRLY BE LGT AND SWLY THRU THE PD...BUT WITH GUSTS PSBL INVOF TRWS. OUTLOOK... THU/THU NIGHT...MVFR POSSIBLE IN SHOWERS/THUNDERSTORMS. FRI - SAT...PSBL LINGERING RESTRICTIONS IN LWR CIGS/-SHRA. SUN - MON...VFR. BREEZY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM...BMW SHORT TERM...BMW LONG TERM...DGM AVIATION...DGM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 528 PM EDT WED MAY 22 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-072- 232130- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-SOUTHERN WAYNE- 528 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 212 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE, PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION TO THE SEVERE THREAT...SHOULD ADDITIONAL STORMS REPEAT...FLASH FLOODING WILL ALSO BE POSSIBLE IN AREAS THAT ALREADY RECEIVED HEAVY RAINFALL FROM STORMS ON TUESDAY...AND EARLIER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THURSDAY AS A FRONT APPROACHES. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ043-044-047-048-232130- WYOMING-LACKAWANNA-LUZERNE-PIKE- 528 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE, PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THURSDAY AS A FRONT APPROACHES. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
608 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL NEW HARTFORD 43.07N 75.29W
05/22/2013 E0.75 INCH ONEIDA NY PUBLIC
&&
MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
613 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL W NEW YORK MILLS 43.10N 75.29W
05/22/2013 M1.00 INCH ONEIDA NY PUBLIC
&&
EMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
615 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL NEW HARTFORD 43.07N 75.29W
05/22/2013 E1.00 INCH ONEIDA NY PUBLIC
&&
MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
621 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
05/22/2013 ONEIDA NY PUBLIC
HALF TREE BLOWN DOWN.
&&
EMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
629 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
05/22/2013 ONEIDA NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN AT VARIOUS LOCATIONS PER 911
DISPATCH FEED
&&
HEDENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
632 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL NEW HARTFORD 43.07N 75.29W
05/22/2013 M1.00 INCH ONEIDA NY TRAINED SPOTTER
&&
HEDENThe Binghamton radar (KBGM), 93 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
5 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Trees were blown down.
Trees were blown down.
Trees were blown down.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442871, 442872, 442873, 442874, 442875.